Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 158, NWS Louisville, KY

June 4, 2016Garrard County, Lincoln County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 4, 2016, 2:12 PM EDT for Garrard County, Lincoln County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2016, 2:12 PM EDT (18:12 UTC)
Expired
Jun 4, 2016, 2:45 PM EDT
In force
33 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Garrard County, KY, Lincoln County, KY

The radar

The Jackson,KY radar (KJKL), 106 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

038 
WUUS53 KLMK 041812
SVRLMK
KYC079-137-041845-
/O.NEW.KLMK.SV.W.0158.160604T1812Z-160604T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
212 PM EDT SAT JUN 4 2016

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GARRARD COUNTY IN CENTRAL KENTUCKY...
  NORTHEASTERN LINCOLN COUNTY IN CENTRAL KENTUCKY...

* UNTIL 245 PM EDT

* AT 210 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STANFORD...
  MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  STANFORD...LANCASTER...MCCREARY...HUBBLE...PREACHERSVILLE...POINT
  LEAVELL...HYATTSVILLE...NINA...STONE AND LOGANTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3753 8436 3752 8465 3759 8469 3776 8452
TIME...MOT...LOC 1810Z 243DEG 16KT 3758 8463 

HAIL...0.75IN
WIND...60MPH
 
$$

RJS
2 follow-up statements
283 
WWUS53 KLMK 041822
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
222 PM EDT SAT JUN 4 2016

KYC137-041831-
/O.CAN.KLMK.SV.W.0158.000000T0000Z-160604T1845Z/
LINCOLN KY-
222 PM EDT SAT JUN 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3753 8436 3755 8455 3763 8464 3763 8465
      3776 8452
TIME...MOT...LOC 1821Z 243DEG 16KT 3760 8457 

$$

KYC079-041845-
/O.CON.KLMK.SV.W.0158.000000T0000Z-160604T1845Z/
GARRARD KY-
222 PM EDT SAT JUN 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR CENTRAL GARRARD COUNTY...

AT 221 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LANCASTER...
MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LANCASTER...MCCREARY...BUCKEYE...POINT LEAVELL...HYATTSVILLE...NINA...
STONE...CARTERSVILLE...TEATERSVILLE AND MANSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3753 8436 3755 8455 3763 8464 3763 8465
      3776 8452
TIME...MOT...LOC 1821Z 243DEG 16KT 3760 8457 

HAIL...0.75IN
WIND...60MPH
 
$$

RJS
668 
WWUS53 KLMK 041836
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
236 PM EDT SAT JUN 4 2016

KYC079-041846-
/O.EXP.KLMK.SV.W.0158.000000T0000Z-160604T1845Z/
GARRARD KY-
236 PM EDT SAT JUN 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GARRARD COUNTY WILL
EXPIRE AT 245 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3753 8436 3755 8455 3763 8464 3763 8465
      3776 8452
TIME...MOT...LOC 1834Z 243DEG 16KT 3760 8457 

$$

RJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:09 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 4, 1:09 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
109 PM EDT SAT JUN 4 2016

...Updated Aviation Discussion...

...Forecast Update...
Issued at 1038 AM EDT Sat Jun 4 2016

Made some slight adjustments to the near term PoP/Wx grids to
account for current radar trends.  Axis of earlier convection has
pushed northeast of the Bluegrass region while dumping 1-2 inches of
rainfall.  Secondary axis of showers is currently moving in from the
southwest and will affect areas, mainly west of I-65 this morning
into the early afternoon hours.

As we move into the afternoon hours, convection is expected to ramp
back up.  Early morning model data suggests that our SE/E areas
would destabilize first given more insolation due to lesser cloud
cover.  This appears to be on track this morning given the recent
sat trends showing mostly sunny skies east of the US27/127 corridor.
By mid-afternoon, mid level jet streak is forecast to develop from TN
into SE Ohio.  With bulk shear values in the 35-45kt range, combined
with about 1000-1500 J/Kg CAPE we will likely see multi-cluster
convection develop.  While wet-bulb levels remain high, current
thinking is that the hail threat would be generally low. The
increase in bulk shear could be enough to have some supercellular
structures.  Given the relatively moist airmass and moist profiles,
precipitation loading seems to be a good bet and pulse type cores
collapsing would result in locally damaging wind threats.  Best time
for severe looks to be between 2-8P Eastern and the area at most
threat would be east of the I-65 corridor.

Speaking of moisture, PW's from area soundings were running in the
1.5 to 1.6 inch range.  Model progs suggest this raising a bit this
afternoon as deeper slug of moisture pools ahead of approaching mid-
level wave.  Earlier convection across Bourbon county looked to drop
1-2 inches of rainfall based on radar and MRMS data.  Calls to the
county resulted in no hydro problems.  However, flash flood guidance
for our region in the 1/3hr range is 2-3 inches.  Given this
morning's convection production of rainfall, localized flooding
issues will be possible this afternoon.  While widespread rainfall
is expected this afternoon/eve, confidence on widespread "heavy"
rainfall remains low.  Will be evaluating convection later this
afternoon and collaborating with surrounding offices on the
possibility of hoisting a Flash Flood Watch should widespread heavy
precipitation develop.

Issued at 615 AM EDT Sat Jun 4 2016

Updated near-term precipitation chances based on recent radar trends
and latest HRRR guidance guidance which is performing fairly well.
Through about 8-9 am EDT there should a minimum in rainfall across
central Kentucky and southern Indiana as main axis of showers is now
arched across central IL through central IN and OH. Gradually this
will fill back in as the next wave lifts north out of TN but for the
next few hours chances have been confined to 20 to 30 percent.

.SHORT TERM (Now through Sunday)...
Issued at 1038 AM EDT Sat Jun 4 2016

Made some slight adjustments to the near term PoP/Wx grids to
account for current radar trends.  Axis of earlier convection has
pushed northeast of the Bluegrass region while dumping 1-2 inches of
rainfall.  Secondary axis of showers is currently moving in from the
southwest and will affect areas, mainly west of I-65 this morning
into the early afternoon hours.

As we move into the afternoon hours, convection is expected to ramp
back up.  Early morning model data suggests that our SE/E areas
would destabilize first given more insolation due to lesser cloud
cover.  This appears to be on track this morning given the recent
sat trends showing mostly sunny skies east of the US27/127 corridor.
By mid-afternoon, mid level jet streak is forecast to develop from TN
into SE Ohio.  With bulk shear values in the 35-45kt range, combined
with about 1000-1500 J/Kg CAPE we will likely see multi-cluster
convection develop.  While wet-bulb levels remain high, current
thinking is that the hail threat would be generally low. The
increase in bulk shear could be enough to have some supercellular
structures.  Given the relatively moist airmass and moist profiles,
precipitation loading seems to be a good bet and pulse type cores
collapsing would result in locally damaging wind threats.  Best time
for severe looks to be between 2-8P Eastern and the area at most
threat would be east of the I-65 corridor.

Speaking of moisture, PW's from area soundings were running in the
1.5 to 1.6 inch range.  Model progs suggest this raising a bit this
afternoon as deeper slug of moisture pools ahead of approaching mid-
level wave.  Earlier convection across Bourbon county looked to drop
1-2 inches of rainfall based on radar and MRMS data.  Calls to the
county resulted in no hydro problems.  However, flash flood guidance
for our region in the 1/3hr range is 2-3 inches.  Given this
morning's convection production of rainfall, localized flooding
issues will be possible this afternoon.  While widespread rainfall
is expected this afternoon/eve, confidence on widespread "heavy"
rainfall remains low.  Will be evaluating convection later this
afternoon and collaborating with surrounding offices on the
possibility of hoisting a Flash Flood Watch should widespread heavy
precipitation develop.

Issued at 615 AM EDT Sat Jun 4 2016

Updated near-term precipitation chances based on recent radar trends
and latest HRRR guidance guidance which is performing fairly well.
Through about 8-9 am EDT there should a minimum in rainfall across
central Kentucky and southern Indiana as main axis of showers is now
arched across central IL through central IN and OH. Gradually this
will fill back in as the next wave lifts north out of TN but for the
next few hours chances have been confined to 20 to 30 percent.

.LONG TERM (Sunday night through Friday)...
Issued at 252 AM EDT Sat Jun 4 2016

The first half of next week will be largely influenced by an upper
trough over the Great Lakes and east Coast, which looks to bring the
area less humidity and drier conditions overall. A few embedded
impulses will pivot through the flow on Monday through Tuesday, and
depending on timing during peak heating, could spark a line of
showers or storms across southern Indiana. Otherwise, look for
mainly dry conditions.

Temperatures will average near or slightly below normal for much of
the week. Look for highs in the 70s to low 80s most days and morning
lows a bit more refreshing in the 50s to low 60s, especially by mid-
week.

&&

.AVIATION (18Z TAF Update)...
Issued at 105 PM EDT Sat Jun 4 2016

Very moist airmass in place for early June, and with heating seeing
storms pop up.  Expect the best window at LEX over the next 2-3
hours, with SDF and BWG running through mid to late afternoon. Storm
chances will continue after that, but the threat for stronger wind
gusts should be limited to the afternoon convection. Brief IFR
conditions are possible in the stronger storms. That rain should
start to taper off late this evening, but then lower cigs will
develop, likely keeping the region IFR to low-end MVFR through mid
morning.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Updates........MJ/ZT
Short Term.....ZT
Long Term......ZT
Aviation.......RJS
Hazardous weather outlook, Jun 4, 10:44 AM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1044 AM EDT SAT JUN 4 2016

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-051445-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1044 AM EDT SAT JUN 4 2016 /944 AM CDT SAT JUN 4 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
EVENING...SOME OF WHICH COULD BE STRONG TO SEVERE. TORRENTIAL
RAINFALL LEADING TO LOCALIZED FLASH FLOODING...DAMAGING
WINDS...AND CLOUD TO GROUND LIGHTNING ARE THE MAIN THREATS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY. THE MAIN THREATS
WITH THESE STORMS WILL BE TORRENTIAL RAINFALL AND GUSTY WINDS.
AREAS THAT SEE THE HEAVIEST RAINFALL COULD SEE SOME LOCALIZED
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO PASS ALONG SEVERE WEATHER REPORTS
LATER THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

ZBT/MJ

In the hours before

Special weather statement, Jun 4, 8:29 AM EDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
829 AM EDT SAT JUN 4 2016

KYZ042-043-049-041300-
BOURBON-NICHOLAS-CLARK-
829 AM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN NICHOLAS...SOUTHEASTERN
BOURBON AND NORTH CENTRAL CLARK COUNTIES...

AT 829 AM EDT...A STRONG THUNDERSTORM WAS NEAR PARIS...MOVING EAST AT
25 MPH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PARIS...CARLISLE...NORTH MIDDLETOWN...MYERS...BLACKS CROSSROADS...
JACKSTOWN...PLUM...MOOREFIELD...SPROUT AND LITTLE ROCK.

LAT...LON 3831 8384 3819 8398 3818 8399 3813 8407
      3811 8408 3808 8406 3806 8419 3824 8426
      3837 8392 3836 8391 3836 8389 3835 8390
      3836 8387 3835 8386 3833 8386 3833 8385
TIME...MOT...LOC 1229Z 251DEG 21KT 3818 8414

RJS
Special weather statement, Jun 4, 12:15 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1215 PM EDT SAT JUN 4 2016

KYZ054-064-065-075>077-081-041700-
METCALF-ADAIR-CUMBERLAND-MONROE-GREEN-MARION-TAYLOR-
1215 PM EDT SAT JUN 4 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
MARION...SOUTHEASTERN GREEN...EASTERN MONROE...EASTERN METCALFE...
WESTERN ADAIR...WESTERN CUMBERLAND AND TAYLOR COUNTIES...

AT 1215 PM EDT/1115 AM CDT/...A CLUSTER OF STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM NEAR CAMPBELLSVILLE TO 8 MILES SOUTH OF
EDMONTON TO NEAR RED BOILING SPRINGS...AND MOVING NORTHEAST AT 25
MPH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CAMPBELLSVILLE...LEBANON...COLUMBIA...TOMPKINSVILLE...GREENSBURG...
EDMONTON...LESLIE...GAMALIEL...SPARKSVILLE AND CEDAR FLATS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3662 8578 3682 8572 3743 8545 3758 8534
      3763 8516 3763 8513 3706 8530 3662 8545
TIME...MOT...LOC 1615Z 229DEG 20KT 3739 8541 3686 8567 3648 8579

RJS
Special weather statement, Jun 4, 1:13 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
113 PM EDT SAT JUN 4 2016

KYZ066-077-078-081-082-041800-
ADAIR-CUMBERLAND-RUSSELL-CASEY-CLINTON-
113 PM EDT SAT JUN 4 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT RUSSELL...
SOUTHEASTERN CASEY...CENTRAL CLINTON...SOUTHEASTERN ADAIR AND EAST
CENTRAL CUMBERLAND COUNTIES...

AT 113 PM EDT/1213 PM CDT/...A CLUSTER OF STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM NEAR COLUMBIA TO NEAR JAMESTOWN TO 7
MILES NORTHWEST OF ALBANY...AND MOVING EAST AT 25 MPH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
LIBERTY...COLUMBIA...JAMESTOWN...RUSSELL SPRINGS...AARON...MONTPELIER...
ROYVILLE...GARLIN...RHEBER AND DUNNVILLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3670 8528 3697 8521 3713 8531 3734 8489
      3718 8480 3712 8490 3709 8491 3705 8491
      3700 8484 3695 8491 3696 8495 3692 8496
      3686 8506 3679 8502 3674 8501
TIME...MOT...LOC 1713Z 248DEG 23KT 3709 8520 3700 8515 3679 8520

RJS
Special weather statement, Jun 4, 1:34 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
134 PM EDT SAT JUN 4 2016

KYZ048-055-056-066-067-041815-
BOYLE-CASEY-LINCOLN-GARRARD-JESSAMINE-
134 PM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT GARRARD...NORTHEASTERN CASEY...
BOYLE...SOUTH CENTRAL JESSAMINE AND LINCOLN COUNTIES...

AT 134 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES WEST OF STANFORD...
MOVING NORTHEAST AT 30 MPH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DANVILLE...STANFORD...LANCASTER...MCCREARY...JUNCTION CITY...CRAB ORCHARD...
HUSTONVILLE...PREACHERSVILLE...PARKSVILLE AND TURNERSVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3750 8438 3735 8488 3764 8497 3772 8478
      3772 8473 3773 8473 3772 8470 3773 8469
      3773 8471 3774 8470 3774 8469 3775 8470
      3780 8457
TIME...MOT...LOC 1734Z 243DEG 25KT 3751 8483

RJS
Special weather statement, Jun 4, 1:59 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
159 PM EDT SAT JUN 4 2016

KYZ041-048-049-057-041845-
FAYETTE-CLARK-MADISON-JESSAMINE-
159 PM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT FAYETTE...NORTHWESTERN
MADISON...JESSAMINE AND SOUTHWESTERN CLARK COUNTIES...

AT 158 PM EDT...A STRONG THUNDERSTORM WAS OVER
NICHOLASVILLE...MOVING NORTHEAST AT 20 MPH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAYCAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODEDROADWAYS.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...NICHOLASVILLE...FAYETTE MALL...VETERANS PARK...CADENTOWN...U K
ARBORETUM...CARDINAL HILL...DUNBAR HIGH SCHOOL...CHEVY CHASE AND BRYAN
STATION.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3777 8462 3777 8464 3779 8464 3779 8461
      3780 8461 3781 8466 3779 8465 3778 8467
      3798 8467 3800 8466 3814 8437 3811 8438
      3810 8436 3809 8433 3788 8419
TIME...MOT...LOC 1758Z 246DEG 18KT 3791 8454

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:15 PM EDTSevere Thunderstorm WarningLMKAllen30 min
Jun 3, 8:21 PM EDTAreal Flood AdvisoryLMKAllen3 hr
Jun 3, 10:10 PM EDTAreal Flood AdvisoryLMKSimpson3 hr
Jun 4, 8:29 AM EDTSpecial Weather StatementLMKBourbon31 min
Jun 4, 9:24 AM EDTAreal Flood AdvisoryLMKBourbon, Nicholas3 hr
Jun 4, 12:15 PM EDTSpecial Weather StatementLMKMarion, Metcalfe, Monroe, Taylor45 min
Jun 4, 12:36 PM EDTSevere Thunderstorm WarningLMKClinton, Cumberland, Monroe39 min
Jun 4, 12:38 PM EDTSevere Thunderstorm WarningLMKAdair, Cumberland, Metcalfe, Russell37 min
Jun 4, 1:13 PM EDTSpecial Weather StatementLMKAdair, Clinton, Russell47 min
Jun 4, 1:34 PM EDTSpecial Weather StatementLMKBoyle, Garrard, Lincoln41 min
Jun 4, 1:59 PM EDTSpecial Weather StatementLMKFayette, Jessamine46 min
Jun 4, 2:27 PM EDTSpecial Weather StatementLMKNicholas48 min
Jun 4, 2:29 PM EDTFlash Flood WatchLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 22 more8 hr
Jun 4, 3:05 PM EDTSpecial Weather StatementLMKScott, Woodford25 min
Jun 4, 3:12 PM EDTSpecial Weather StatementLMKClark33 min
Jun 4, 3:17 PM EDTSpecial Weather StatementLMKHarrison28 min
Jun 4, 3:30 PM EDTSpecial Weather StatementLMKScott30 min
Jun 4, 3:55 PM EDTSpecial Weather StatementLMKHarrison35 min
Jun 4, 5:08 PM EDTSpecial Weather StatementLMKTrimble52 min
Jun 4, 5:13 PM EDTSpecial Weather StatementLMKHancock32 min
Jun 4, 5:35 PM EDTSpecial Weather StatementLMKEdmonson25 min
Jun 4, 5:39 PM EDTSpecial Weather StatementLMKMeade36 min
Jun 4, 5:44 PM EDTSpecial Weather StatementLMKHart31 min
Jun 4, 5:47 PM EDTSpecial Weather StatementLMKHenry, Oldham28 min
Jun 4, 6:02 PM EDTSpecial Weather StatementLMKAnderson, Spencer28 min
Jun 4, 6:24 PM EDTSpecial Weather StatementLMKCumberland, Monroe36 min
Jun 4, 6:40 PM EDTSpecial Weather StatementLMKAnderson, Woodford35 min
Jun 4, 6:50 PM EDTSpecial Weather StatementLMKScott40 min
Jun 4, 7:14 PM EDTSpecial Weather StatementLMKFayette, Woodford46 min
Jun 4, 7:24 PM EDTSpecial Weather StatementLMKHarrison51 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.